Has anyone every experienced muscle and facia pain from gabapentin?
Interested in more discussions like this? Go to the Chronic Pain Support Group.
I have been taking gabapetin for pain in my feet. I have to take a fairly high dosage (1200). I have developed pain in my muscles. I’m beginning to think the gabapetin is causing pain in my calves and other muscles. I really need something for the neuropathy. I took Lyrica and it was great at first but stopped working after a couple of months. I feel like I can’t win for losing. I take one thing for pain and it causes pain somewhere else.
Jump to this post
Thanks for the reply. I also take tramadol when the pain is bad but I don’t want to get addicted. I take 600 of gabapentin 2×300.
Memory loss is also prevalent but it helps me sleep. Hot and cold packs help and soaking with Epsom salts. Tylenal helps also.Diclofenac cream or pills did not.
First time posting.
I have Chronic Pain over my whole body due to Chronic Lyme disease, bilateral peripheral neuropathy, blood clots, etc.
The point is that I too felt totally out of it with loss of memory, “goofy” or stupid, etc. when first put on Gabapentin. Then my doctor switched me to Gralise which is the extended release Gabapentin.
I still have some memory loss or slowness, but I had that developing before I got on any of the drugs, I take 3x600mg a day (in the evening) which has relieved most of the side effects I got from Gabapentin and I feel it really helps me.
That being said, I think your goal should always be to reduce the amount of medications you take, and I am trying slowly.
I now have 2 pain stimulators (electronic pain blocker). One focusing on the pain from my waistline down and a DRG (Dorsal Root Ganglion) stimulator that is specifically working on my feet. Although it took 3 surgeons and 6 surgeries, the original pain stimulator now works along with the DRG stmulator (only needed one surgery) using “burst technology”. I have had a lot of trouble getting them to get the units adjusted correctly and keeping it there, but when they both are working it takes my daily pain (at least from the waist down) from 7-8 down to 4-5 which is a huge difference in my life. Although I still cannot work, I am hopeful that someday I will be able to hold a job again.
I’m glad you have experienced such relief from pain. I did the trial for a spinal cord stimulator (burst), and it was wonderful not to have pain in my feet for a week. I’m waiting for a date for the permanent implant, and have hopes for more of the same relief. I also have hopes that I’ll be able to reduce some of my meds. I think that MScontin, Clonazepam and Duloxetine cause drowsiness and memory issues, and it would be great to think more clearly. Beside that, maybe my wife will quit badgering me about my meds.
I have tried Marijuana, but the THC level is too high in what I bought, so it causes a level of incoherence with little effect on pain. I can get it legally here in Oregon, but the cost of the weed, coupled with the annual state fee and the annual prescription, is prohibitive. So, for now, it’s not a viable option for me.
WHEN I TOOK GABAPENTING IT GAVE ME INSTED OF RESTLESS LEGS A RESTLESS BODYIT WAS THE MOST HORRIBLE EXPERIENCE. AND I HAD A HEAD ACHE AND MY VISIONWAS TERRIBLE.
Are you talking magnesium supplements? I found that taking magnesium with Gabapenten caused real problems.
Thank you Lauriedr. I found that treatment so painful with no good results. They injected nine shots in one leg. And nothing. The Dr. told me that it would relax the knotted muscle.
I didn’t know anything about Ketamine so I Googled it. What I read was not good. I would never take this drug for pain. It is used in animals and the articles said it causes “dissociation” from reality and is generally used at the beginning of anesthesia for surgery . It sounds dangerous to me, and addictive.
Hello Gail, thank you for doing some research. In regards to ketamine, or any drug for that matter, this just emphasizes the importance of always working with your medical provider for dosages, use ,and stoppage of any medications. Unfortunately, we are not always able to choose what medications we use, regardless of their side-effects. It is important to do exactly what you did, educate yourself so that you have educated questions for your medical providers. Always work closely with them to address your concerns, and always keep them in the loop regarding starting or stopping medications.
Hello, everyone, I’m new here, & this is my first post. Was I supposed to start a new post, or reply to one? I think this is a reply. I’m Susan, username @sistergoldenhair.
I take Gabapentin, 900 mg/day, (300 mg x3/day FOR Myofascial Pain. Myofascial Pain was described to me as nerve pain. This is how It was explained to me: The Fascia is part of the muscle; the Fascia sometimes ‘binds’ up the muscle, & the nerves in the muscle & Fascia cause the pain. Is this close to being accurate?
This started 14 mos. ago, & came seemingly out of nowhere. Gabapentin helped initially, but not anymore. My doctor suggested a higher dosage, but I don’t want to do that, for the reasons described by some of you in this forum. With this dosage, (900 mg/day), I don’t experience the ‘zombie effect’, or the all over restlessness. Restless Legs is bad enough, AND the Gabapentin doesn’t seem to aggravate my restless legs. According to literature I’ve read, it’s sometimes prescribed FOR Restless Legs Syndrome. I also take Tramadol, which works well for my long-standing low back pain, but has no effect on this Myofascial pain.
Back to Myofascial Pain Syndrome: I take physical therapy; the therapist has minimal training in Myofascial Release, & spends little time with me. I also had several sessions with a massage therapist with extensive training in Myofascial Release. It helped, sort of. Between sessions, the pain returned, and at $125/visit not covered by medical insurance, I couldn’t afford to continue the sessions. Have any of you had Myofascial Release therapy?
I’m back to square one. The pain comes on with exertion, only affects a specific area, the Latissimus Dorsi (sp?), R side of my back. Wen I use that muscle, like reaching for or lifting something, e.g cooking, laundry, cleaning, the pain starts. Continuing to use the muscle aggravates it enough that I have to lie down, & the pain usually eases up after about 20-30 minutes. When I’ve got a crowd of people waiting for dinner, I don’t have time for rest breaks.
This is lengthy because I wanted to let you all know what’s going on, & what I’ve done for it. BTW, It took months of complaining before my Primary Physician referred me to a specialist. It was initially mis-diagnosed by a Rheumatologist as Shingles Neuropathy without rash, & re-diagnosed by a Neurologist as Myofascial Pain Syndrome. Thanks for reading, & I hope you’ll respond with your thoughts or recommendations.
Myofasial Release does work to release the fibers that are”stuck”. My massage therapist has Myofasial release training and can work out most of the Myofasial pain. You can also look at the training videos on you tube and teach your significant other to release many of these fiber knots at home as they appear.
I have found that massage therapist that can do Myofasial Release works for me better than gabapentin. I know it can work for other people but I’m not one of them. I’m the same way with Lyrica.
I have the same problem with the pain in my lower legs. I had this with both gabapentin and Lyrica.
I was taking 100mg lyrica, 3 times daily, plus 800 mg Ibuprophen, twice daily, but my new neurologist didn’t think taking the Ibuprophen as a good idea, caused rebound migraines, so he raised the Lyrica to 150mg, and encouraged me to stop the Ibuprophen. He also started me on Propranolol, to help with the migraines. I’ve only been taking it a couple of days, so don’t know yet if it is going to help. I stopped the Botox injections, they weren’t helping the headaches.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In